Alert archive / Arizona / Flash Flood Watches in 2021

Flash Flood Watch 7, NWS Phoenix, AZ

August 17, 2021Gila County, Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this flash flood watch at Aug 17, 2021, 9:08 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Aug 18, 2021, 2:00 AM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2021, 9:08 PM MST (04:08 UTC)
In effect from
Aug 18, 2021, 2:00 AM MST
Expired
Aug 18, 2021, 8:00 PM MST
In force
18 hr
Issued by
NWS Phoenix, AZ
Flood severity
None

Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 4.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2021-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2021-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WGUS65 KPSR 180408
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Phoenix AZ
908 PM MST Tue Aug 17 2021

AZZ537-540>558-560>563-181215-
/O.NEW.KPSR.FF.A.0007.210818T0900Z-210819T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Valley-Buckeye/Avondale-Cave Creek/New River-Deer Valley-
Central Phoenix-North Phoenix/Glendale-New River Mesa-
Scottsdale/Paradise Valley-Rio Verde/Salt River-East Valley-Fountain
Hills/East Mesa-South Mountain/Ahwatukee-Southeast Valley/Queen
Creek-Superior-Northwest Pinal County-West Pinal County-Apache
Junction/Gold Canyon-Tonto Basin-Mazatzal Mountains-
Pinal/Superstition Mountains-San Carlos-Dripping Springs-Globe/Miami-
Southeast Gila County-
Including the cities of Superior, Cashion, Coolidge, Sunflower, 
Circle City, Liberty, Hayden, Surprise, Gilbert, Goodyear, Chandler, 
San Carlos, Tempe, Winkelman, Peoria, Beardsley, Apache Junction, 
Scottsdale, Sun City West, Queen Creek, Sun Lakes, Tortilla Flat, 
Mesa, Peridot, Fountain Hills, Miami, Paradise Valley, Avondale, 
Phoenix, Globe, Cactus Forest, Punkin Center, Casa Grande, Florence, 
and Wittmann
908 PM MST Tue Aug 17 2021

...FLASH FLOOD WATCH IN EFFECT FROM 2 AM MST WEDNESDAY THROUGH 
WEDNESDAY EVENING...

The National Weather Service in Phoenix has issued a

* Flash Flood Watch for a portion of south central Arizona, 
  including the following areas, Apache Junction/Gold Canyon, 
  Buckeye/Avondale, Cave Creek/New River, Central Phoenix, Deer 
  Valley, Dripping Springs, East Valley, Fountain Hills/East Mesa, 
  Globe/Miami, Mazatzal Mountains, New River Mesa, North 
  Phoenix/Glendale, Northwest Pinal County, Northwest Valley, 
  Pinal/Superstition Mountains, Rio Verde/Salt River, San Carlos, 
  Scottsdale/Paradise Valley, South Mountain/Ahwatukee, Southeast 
  Gila County, Southeast Valley/Queen Creek, Superior, Tonto Basin 
  and West Pinal County.

* From 2 AM MST Wednesday through Wednesday evening.

* A couple of weather disturbances moving across portions of Arizona 
  will generate thunderstorms capable of producing flash flooding.

* Heavy rain can cause sudden flooding of normally dry washes, 
  streets, underpasses, and low lying areas. Areas burned in recent 
  forest fires will be especially susceptible to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

AJ
3 follow-up statements
216 
WGUS65 KPSR 180837
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
137 AM MST Wed Aug 18 2021

AZZ537-540>558-560>563-182330-
/O.CON.KPSR.FF.A.0007.210818T0900Z-210819T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Valley-Buckeye/Avondale-Cave Creek/New River-Deer Valley-
Central Phoenix-North Phoenix/Glendale-New River Mesa-
Scottsdale/Paradise Valley-Rio Verde/Salt River-East Valley-Fountain
Hills/East Mesa-South Mountain/Ahwatukee-Southeast Valley/Queen
Creek-Superior-Northwest Pinal County-West Pinal County-Apache
Junction/Gold Canyon-Tonto Basin-Mazatzal Mountains-
Pinal/Superstition Mountains-San Carlos-Dripping Springs-Globe/Miami-
Southeast Gila County-
Including the cities of Superior, Cashion, Coolidge, Sunflower, 
Circle City, Liberty, Hayden, Surprise, Gilbert, Goodyear, Chandler, 
San Carlos, Tempe, Winkelman, Peoria, Beardsley, Apache Junction, 
Scottsdale, Sun City West, Queen Creek, Sun Lakes, Tortilla Flat, 
Mesa, Peridot, Fountain Hills, Miami, Paradise Valley, Avondale, 
Phoenix, Globe, Cactus Forest, Punkin Center, Casa Grande, Florence, 
and Wittmann
137 AM MST Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of south central Arizona, including the following areas, 
  Apache Junction/Gold Canyon, Buckeye/Avondale, Cave Creek/New 
  River, Central Phoenix, Deer Valley, Dripping Springs, East 
  Valley, Fountain Hills/East Mesa, Globe/Miami, Mazatzal Mountains, 
  New River Mesa, North Phoenix/Glendale, Northwest Pinal County, 
  Northwest Valley, Pinal/Superstition Mountains, Rio Verde/Salt 
  River, San Carlos, Scottsdale/Paradise Valley, South 
  Mountain/Ahwatukee, Southeast Gila County, Southeast Valley/Queen 
  Creek, Superior, Tonto Basin and West Pinal County.

* Through this evening.

* Showers and thunderstorms capable of producing flash flooding are 
  expected both this morning and again this afternoon.

* Heavy rain can cause sudden flooding of normally dry washes, 
  streets, underpasses, and low lying areas. Areas burned in recent 
  forest fires will be especially susceptible to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

18
994 
WGUS65 KPSR 182024
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
124 PM MST Wed Aug 18 2021

AZZ537-540>558-560>563-190300-
/O.CON.KPSR.FF.A.0007.000000T0000Z-210819T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Valley-Buckeye/Avondale-Cave Creek/New River-Deer Valley-
Central Phoenix-North Phoenix/Glendale-New River Mesa-
Scottsdale/Paradise Valley-Rio Verde/Salt River-East Valley-Fountain
Hills/East Mesa-South Mountain/Ahwatukee-Southeast Valley/Queen
Creek-Superior-Northwest Pinal County-West Pinal County-Apache
Junction/Gold Canyon-Tonto Basin-Mazatzal Mountains-
Pinal/Superstition Mountains-San Carlos-Dripping Springs-Globe/Miami-
Southeast Gila County-
Including the cities of Superior, Cashion, Coolidge, Sunflower, 
Circle City, Liberty, Hayden, Surprise, Gilbert, Goodyear, Chandler, 
San Carlos, Tempe, Winkelman, Peoria, Beardsley, Apache Junction, 
Scottsdale, Sun City West, Queen Creek, Sun Lakes, Tortilla Flat, 
Mesa, Peridot, Fountain Hills, Miami, Paradise Valley, Avondale, 
Phoenix, Globe, Cactus Forest, Punkin Center, Casa Grande, Florence, 
and Wittmann
124 PM MST Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

The Flash Flood Watch continues for

* A portion of south central Arizona, including the following areas, 
  Apache Junction/Gold Canyon, Buckeye/Avondale, Cave Creek/New 
  River, Central Phoenix, Deer Valley, Dripping Springs, East 
  Valley, Fountain Hills/East Mesa, Globe/Miami, Mazatzal Mountains, 
  New River Mesa, North Phoenix/Glendale, Northwest Pinal County, 
  Northwest Valley, Pinal/Superstition Mountains, Rio Verde/Salt 
  River, San Carlos, Scottsdale/Paradise Valley, South 
  Mountain/Ahwatukee, Southeast Gila County, Southeast Valley/Queen 
  Creek, Superior, Tonto Basin and West Pinal County.

* Until 8 PM MST this evening.

* Showers and thunderstorms capable of producing flash flooding are 
  expected through the remainder of this afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$
088 
WGUS65 KPSR 190301
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
801 PM MST Wed Aug 18 2021

AZZ537-540>558-560>563-190415-
/O.EXP.KPSR.FF.A.0007.000000T0000Z-210819T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Valley-Buckeye/Avondale-Cave Creek/New River-Deer Valley-
Central Phoenix-North Phoenix/Glendale-New River Mesa-
Scottsdale/Paradise Valley-Rio Verde/Salt River-East Valley-Fountain
Hills/East Mesa-South Mountain/Ahwatukee-Southeast Valley/Queen
Creek-Superior-Northwest Pinal County-West Pinal County-Apache
Junction/Gold Canyon-Tonto Basin-Mazatzal Mountains-
Pinal/Superstition Mountains-San Carlos-Dripping Springs-Globe/Miami-
Southeast Gila County-
Including the cities of Superior, Cashion, Coolidge, Sunflower, 
Circle City, Liberty, Hayden, Surprise, Gilbert, Goodyear, Chandler, 
San Carlos, Tempe, Winkelman, Peoria, Beardsley, Apache Junction, 
Scottsdale, Sun City West, Queen Creek, Sun Lakes, Tortilla Flat, 
Mesa, Peridot, Fountain Hills, Miami, Paradise Valley, Avondale, 
Phoenix, Globe, Cactus Forest, Punkin Center, Casa Grande, Florence, 
and Wittmann
801 PM MST Wed Aug 18 2021

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for a portion of south central Arizona, 
including the following areas, Apache Junction/Gold Canyon, 
Buckeye/Avondale, Cave Creek/New River, Central Phoenix, Deer 
Valley, Dripping Springs, East Valley, Fountain Hills/East Mesa, 
Globe/Miami, Mazatzal Mountains, New River Mesa, North 
Phoenix/Glendale, Northwest Pinal County, Northwest Valley, 
Pinal/Superstition Mountains, Rio Verde/Salt River, San Carlos, 
Scottsdale/Paradise Valley, South Mountain/Ahwatukee, Southeast Gila 
County, Southeast Valley/Queen Creek, Superior, Tonto Basin and West 
Pinal County has expired.

The Flood Watch has expired. Additional flooding is no longer 
expected to pose a threat. Please continue to heed remaining road 
closures.

$$

CK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 5:22 PM MST, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 17, 5:22 PM MST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
522 PM MST Tue Aug 17 2021

.UPDATE...
Updated Aviation Discussion.

&&

.SYNOPSIS...
Thunderstorm chances will increase by late evening and overnight
before falling off Wednesday evening and night, leaving very
little storm chances remaining by Thursday. Until that time, a
very moist environment will support scattered to isolated showers
and storms through south-central Arizona at times. Flooding
rainfall remains the greatest threat followed by gusty winds and
lightning. With much drier conditions arriving by the end of the
week, temperatures slightly below average will slowly warm back to
near normal levels early next week.

&&

.DISCUSSION...
Convection commenced by late morning again today as a quasi-
stationary upper low/inverted trough and vort max disturbances
remained positioned across S-SE-Cent to E to NE AZ. Midday radar
and METSAT imagery showed areas of developing thunderstorms mostly
over SE AZ, the White Mountains and along the Rim NE of Phoenix.
The anomalously moist airmass remains in place across the region
today and was assisting the aforementioned triggers. The UL ridge
axis was weakened and repositioned from S CA to the 4-Corners in
advance of a low pressure system moving through the PAC-NW with
drier, weak NE flow aloft. Late morning ACARs mean soundings
maintained elevated mean PW of 1.78" due to a moist column from
the BL through mid levels/H5. Winds from just above H7 to H5 were
still NEerly. With an overturned column the very skinny MU CAPE
was below 800 j/kg.

High to decent chances for Monsoon storm activity will persist
through Wednesday for Phoenix and the deserts. However the very
best chance of thunderstorms, including a WPC Day 1 slight risk
of excessive rainfall, through Wed 12Z, could occur on and off
from early Tue evening to early Wed morning when NBM PPI/POPs
spike up to 70% between 06-12Z. HREF members vary on the timing of
on and off storms through tonight as the upper level disturbances
essentially remain in place.

The NW-PAC low will slowly advance inland into the Intermountain
West through Wed night. On Wed morning SW flow develops aloft in
advance of the trough and begins to eject the local disturbances NE
into E AZ and beyond. During this time the HREF shows a second round
storm chances associated with an area of pre-trough instability.
Again the HREF members vary on their timing and coverage of
thunderstorms tracking NE through Phoenix and the deserts into the E
AZ high country. Some members favor storms developing in the mid-
late morning while others favor early-mid afternoon. The forecast
coverage also varies from very isolated to a bit scattered. The
uncertainty is likely due to the beginning of an accelerated
drying trend starting Wed although during a time when PW are still
a bit elevated near 1.4- 1.5".

The south-central AZ deserts are in a WPC Slight Risk of flash
flooding through tonight while S. Gila County remain in a Slight
Risk through Wed night. The latest HREF probability of 3-hr QPF
>1" for very early Wed morning for Phoenix and the deserts is
~10-20%, and 30% for S Gila Cty and far E Maricopa Cty and far NE
Pinal county by Wed afternoon. However given the wet soils and
limited amount of rainfall needed to create impacts over burned
areas, some flood threat will persist into Wed evening. The threat
for strong thunderstorm wind gusts remains in the forecast as
well. The HREF chances of strong thunderstorm winds >=35 mph is
10-20% late tonight and 10% again on Wed afternoon.

Virtually all ensemble output indicates a rapid drying trend
Thursday and beyond with forecast soundings showing 850-700mb
mixing ratios dropping below 8 g/kg Wednesday night, then eroding
the lower level moisture during diurnal mixing Thursday. Remaining
south of the trough base, anti-cyclonic midlevel warming will
also contribute to the lack of convection. With ensemble data
converging on a common solution, NBM POPs have fallen solidly
below 10% for the entire latter half of the week. Into the first
half of next week, some ensemble members indicate subtropical
ridging over the SE Conus retrograding back into the Southwest and
starting the cycle of increasing storm coverage again while other
members reload the Great Basin trough and maintain convectively
unfavorable westerly flow. So far, nothing suggests a return to
the current very active type pattern for at least the next 7-10
days.

&&

.AVIATION...Updated at 0022Z...
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:

Thunderstorms over Gila and eastern Yavapai Counties are expected
to struggle to survive on the Valley floor this evening. Thus,
not anticipating anything like last night. However, they could get
close enough for VCTS (especially at KIWA and KSDL) and cause a
wind shift. Will need to continue monitoring this closely.
Otherwise, anticipate south-southwest winds early this evening
before transitioning back to southeast (light and variable) by
03Z. Later tonight, a disturbance currently centered over the
AZ/Mexico border is expected to track northward and generate
shower and thunderstorm activity over and near the Greater
Phoenix area. Once again, not anticipating a severe squall line
situation but instead scattered activity that has a good chance of
occurring within 5SM of each of the TAF sites roughly between
06Z-14Z with most active period 08Z-12Z. This would likely create
erratic winds in addition to the reduced ceilings and visibility
with the precipitation (remaining AOA FL050). As an aside, higher
terrain to the east of Greater Phoenix will have a better chance
of storms.

Anticipate thinning of cloudiness after 14Z as southwesterly flow
aloft develops. But, there will be one more window of opportunity
for storm development Wednesday afternoon. There is more
uncertainty about this period than tonight's. Wouldn't be
surprised to see development over the Estrella's begin by midday
and then move east-northwestward. Activity Wednesday afternoon,
if any, would likely be finished by sunset if not sooner.

Southeast California/Southwest Arizona including KIPL and KBLH:

Winds will favor southerly directions at KBLH through Wednesday
with varying speeds (gusts 25-30kts Wednesday afternoon). Imperial
will have southeasterly winds early this evening before
transitioning to southerly then westerly late this evening.
Anticipate westerly winds to strengthen at KIPL during the
afternoon Wednesday with gusts to 25kts. Otherwise, no significant
cloudiness.

&&

.FIRE WEATHER...
Thursday through Monday:
Substantially drier conditions will overspread all districts during
the latter half of the week with almost no chance of thunderstorms
or wetting rains. These chances only increase marginally over
eastern districts early next week. With temperatures mostly hovering
slightly below normal, minimum afternoon humidity levels will
generally range between 20-40% through Friday, then potentially
falling closer to 15-25% over the weekend and early next week.
Overnight recovery will be good to excellent in a 40-80% range.
Winds should be relatively light with an afternoon upslope component
and overnight drainage common.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Sawtelle/18/AJ
AVIATION...AJ
FIRE WEATHER...18

In the hours before

Special weather statement, Aug 17, 4:46 PM MST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
446 PM MST Tue Aug 17 2021

AZZ558-560-563-180030-
Southeast Gila County AZ-San Carlos AZ-
Pinal/Superstition Mountains AZ-
446 PM MST Tue Aug 17 2021

...A strong thunderstorm will impact portions of Gila County through
530 PM MST...

At 445 PM MST, Doppler radar was tracking a strong thunderstorm over
San Carlos, or 20 miles east of Globe, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
San Carlos and Peridot.

This includes AZ Route 70 between mile markers 260 and 271.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3343 11034 3340 11035 3340 11041 3338 11045
      3328 11045 3326 11064 3337 11065 3349 11034
      3343 11030
TIME...MOT...LOC 2345Z 250DEG 14KT 3335 11044

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CK
Local storm report, Aug 17, 6:17 PM MST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
617 PM MST TUE AUG 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     1 E GOODYEAR            33.44N 112.39W
08/16/2021                   MARICOPA           AZ   NWS EMPLOYEE

            **DELAYED REPORT** SEVERAL DOWNED TREES
            WITHIN NEIGHBORHOODS SURROUNDING ESTRELLA
            PARKWAY AND YUMA RD. LARGEST TREE WAS 40 FT
            TALL. RADAR ESTIMATED WINDS WERE 45-55 MPH.

&&

AD
Local storm report, Aug 17, 6:47 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
647 PM MST TUE AUG 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      2 W GOODYEAR            33.44N 112.44W
08/17/2021                   MARICOPA           AZ   DEPT OF HIGHWAYS

            **DELAYED REPORT** CITY OF GOODYEAR REPORTED
            CITRUS RD CLOSED BETWEEN I-10 AND VAN BUREN,
            AND BETWEEN YUMA AND DURANGO DUE TO
            FLOODING.

&&

AD
Local storm report, Aug 17, 7:46 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
746 PM MST TUE AUG 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      2 W QUEEN CREEK         33.24N 111.68W
08/17/2021                   MARICOPA           AZ   DEPT OF HIGHWAYS

            **DELAYED REPORT** SOSSAMAN RD AND VIA DEL
            JARDIN CLOSED AT THE SONOQUI WASH. TIME
            ESTIMATED VIA SOCIAL MEDIA POSTS. COUNTY
            FLOOD CONTROL GAUGE UPSTREAM NEAR HAWES RD
            INDICATED THE SONOQUI PEAKED AT 7.1 FT AND
            2237 CFS AT 12:10 AM.

&&

AD

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 5:16 PM MSTFlash Flood Warning Considerable damage threatPSRGila6 hr
Aug 17, 6:05 PM MSTFlash Flood Warning Considerable damage threatPSRGila6 hr
Aug 18, 7:55 AM MSTFlash Flood Warning Considerable damage threatPSRGila4 hr
Aug 18, 8:48 AM MSTFlash Flood Warning Considerable damage threatPSRGila, Maricopa, Pinal6 hr
Aug 18, 9:26 AM MSTFlash Flood Warning Considerable damage threatPSRGila, Pinal5 hr
Aug 18, 9:39 AM MSTFlash Flood Warning Considerable damage threatPSRGila4 hr
Aug 18, 10:16 AM MSTFlash Flood Warning Considerable damage threatPSRGila4 hr
Aug 18, 11:16 AM MSTFlash Flood Warning EmergencyCatastrophic damage threatPSRGila3 hr
Aug 18, 11:37 AM MSTFlash Flood Warning Considerable damage threatPSRGila5 hr
Aug 18, 11:46 AM MSTSevere Thunderstorm WarningPSRMaricopa29 min
Aug 18, 11:59 AM MSTFlash Flood Warning Considerable damage threatPSRMaricopa5 hr
Aug 18, 12:16 PM MSTSevere Thunderstorm WarningPSRMaricopa29 min
Aug 18, 12:26 PM MSTSpecial Weather StatementPSRMaricopa49 min
Aug 18, 12:28 PM MSTFlash Flood Warning Considerable damage threatPSRGila, Maricopa5 hr
Aug 18, 12:28 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa4 hr
Aug 18, 12:29 PM MSTSpecial Weather StatementPSR46 min
Aug 18, 12:38 PM MSTSpecial Weather StatementPSR52 min
Aug 18, 12:45 PM MSTSpecial Weather StatementPSR45 min
Aug 18, 12:52 PM MSTSevere Thunderstorm WarningPSRMaricopa53 min
Aug 18, 1:00 PM MSTSevere Thunderstorm WarningPSRMaricopa45 min
Aug 18, 1:06 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa5 hr
Aug 18, 1:11 PM MSTSevere Thunderstorm WarningPSRMaricopa35 min
Aug 18, 1:19 PM MSTSpecial Weather StatementPSRGila41 min
Aug 18, 1:23 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa4 hr
Aug 18, 1:39 PM MSTSpecial Weather StatementPSRMaricopa51 min
Aug 18, 1:40 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa6 hr
Aug 18, 1:46 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa4 hr
Aug 18, 1:47 PM MSTSpecial Weather StatementPSR43 min
Aug 18, 2:09 PM MSTSpecial Weather StatementPSR51 min
Aug 18, 2:13 PM MSTSpecial Weather StatementPSRMaricopa47 min
Aug 18, 2:15 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa6 hr
Aug 18, 2:29 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa46 min
Aug 18, 2:32 PM MSTSpecial Weather StatementPSR43 min
Aug 18, 2:34 PM MSTSpecial Weather StatementPSRGila41 min
Aug 18, 2:45 PM MSTFlash Flood Warning Considerable damage threatPSRGila, Maricopa6 hr
Aug 18, 3:02 PM MSTSpecial Weather StatementPSR43 min
Aug 18, 3:03 PM MSTSpecial Weather StatementPSRPinal42 min
Aug 18, 3:11 PM MSTFlash Flood Warning Considerable damage threatPSRGila, Maricopa5 hr
Aug 18, 3:19 PM MSTSpecial Weather StatementPSR41 min
Aug 18, 3:33 PM MSTFlash Flood Warning Considerable damage threatPSRGila, Maricopa4 hr
Aug 18, 3:41 PM MSTSpecial Weather StatementPSRGila64 min
Aug 18, 3:46 PM MSTFlash Flood Warning Considerable damage threatPSRGila5 hr
Aug 18, 4:13 PM MSTSpecial Weather StatementPSRMaricopa47 min
Aug 18, 4:39 PM MSTSpecial Weather StatementPSRMaricopa51 min
Aug 18, 4:58 PM MSTSevere Thunderstorm WarningPSRMaricopa32 min

Nearby

Flash Flood Watches in Arizona, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.